PDA

View Full Version : Call me patches :/



professor825
12-18-2011, 07:22 PM
Hey guys,

I haven't posted here in a bit but I wanted to drop in and update you all on my progress. Well, I guess I'm lucky because I've had a significant amount of good days. The treatment appears to be working for the most part. I have had a few days where I felt terrible, yesterday included. Today I'm o.k. Some joint and flank pain, but its not unbearable. I did make a new discovery about 20 minutes ago...more bald spots! I had 2 upon diagnosis, but they were relatively small. Now I've got more and they are significantly larger. :/ It blows! I'm trying to keep a positive outlook. After all, its only hair, right? I guess, but I'd be lying if I said my pride wasn't hurt when i saw the patches. Good thing is, I have dreads so I can hide the patches for now. My issue is, I don't know if its the chemo or the lupus that is causing the hair to disappear. Aside from that, I'm on iv steroids and daily prednisone soooo I'm eating like a hog and I feel like I'm getting fat. But the scale has been my friend because it says that in 3 weeks ive only gained 4lbs. But I LOOK bigger. I dont really care about that though, aside from not wanting to buy new clothes. :) Well Im gonna go stuff my face now, soooo I'll be back to check in soon. I pray everyone is doing well. I wish you all GREAT DAYS AHEAD! :)

Carli

steve.b
12-18-2011, 07:27 PM
thank you for keeping us updated.
steroids have a habit of helping our body retain water.
so we swell in all the wrong places.

the good news is that when the steroids stop.
we slowely release the water.

sorry about the hair.
many people here have the same issue.
i am lucky... my hair is thin and breaks easy.
but no patches yet.

magistramarla
12-18-2011, 09:40 PM
Hi Carli,
Welcome back! You have a great attitude. LOL - dreads hiding patches makes me giggle.
I love to cook, so I've given up on a girlish figure, even though I'm not on steroids. Good food is one of the things that I can still enjoy in life, so I do enjoy it.
Hugs,
Marla

debbie-b
12-19-2011, 05:40 AM
Hi Carli,

As for the hairloss, I had alot of hairloss, just from the Lupus, way before I started ANY meds. Mine wasn't in patches, just loosing alot of hair. When I was put on MTX, my hairloss got less.
I am with Marla, about the eating, we have to give up so much, but eating is one thing I can enjoy. I have a few pounds more than I would like, but my rheumy said, it's nothing to worry about.
My husband said, with all the problems I have, with dealing with the Lupus, RA, Fibro, Asthma,Sjogrens and mild Raynauds, I shouldn't waste time on worrying about my weight.

Debbie

rob
12-19-2011, 03:48 PM
I did make a new discovery about 20 minutes ago...more bald spots! I had 2 upon diagnosis, but they were relatively small. Now I've got more and they are significantly larger. :/ It blows! I'm trying to keep a positive outlook. After all, its only hair, right? I guess, but I'd be lying if I said my pride wasn't hurt when i saw the patches. Good thing is, I have dreads so I can hide the patches for now. My issue is, I don't know if its the chemo or the lupus that is causing the hair to disappear.

Hi Carli,

When I was first diagnosed with SLE, I had two patches of hair fall out on the back of my head. It's called Alopecia Arreatta, and in my case, the Rheumo said it was definitely Lupus that caused it, and not my meds. It took some time, but eventually it all grew back, and I've had no more hair loss since.

Rob

professor825
12-19-2011, 04:06 PM
Steve,

I am truly looking forward to getting off the steroids. Not really just because of the weight, but just in general.

Marla & Debbie,

I totally understand about the food. I've always said food is my friend. I've always had a large appetite so these steroids make it even bigger. Sometimes I feel like I cant stop eating. But I've been trying to control myself. :laugh: We'll see how it turns out.

On another note, I'm going through a crazy flare right now. I have an appt. with my rheumy in the a.m. so Im going to ask her for something to help with the pain. I take diclofenac 75mg 2Xs daily(its an NSAID) but it doesnt seem to be working. The Tylenol arthritis doesnt help either, so I hope she can give me something for some relief. Anywho, how are all of you doing?

Angel Oliver
12-19-2011, 05:14 PM
Thinking of you and i can identify.

Love
Amandax.xxx

professor825
12-19-2011, 10:38 PM
Thanks Angel! :laugh:

professor825
12-19-2011, 10:45 PM
Rob,
It seems like I'm losing hair from both. I have patches like you describe, but my hair is also thinning and coming out in the fashion that most people describe when on cytoxan (cyclophosphamide). Im sure it will grow back, so I'm trying to take it all in stride. Thanks for sharing your experience and I hope you are having good days lupus wise. :)